What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 9, 6:49 PM EST, 1 minute earlier.
Area forecast discussion, Jul 9, 6:49 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
749 PM EDT Fri Jul 9 2021
.SYNOPSIS...
A weak trough of low pressure will linger inland into the
weekend, before high pressure builds over the area for next
week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
This Evening: Latest radar trends indicate a broken line of
showers and thunderstorms shifting toward the southeast South
Carolina coast and approaching the I-95 corridor across
southeast Georgia early this evening. Ahead of this line, the
atmosphere is moderately unstable, with MLCAPE around 2500 J/kg
and DCAPE exceeding 1200 J/kg (highest near the South Carolina
coast). Given the environment, a few strong and/or isolated
severe thunderstorms are possible during the next 1-2 hours,
mainly near the South Carolina coast, with the main concern
being damaging wind gusts. Convection should then begin a weakening
trend around sunset, with most activity either dissipated or
shifting offshore.
Late Tonight: There will be a mid-level trough to our north,
with our area on the southern periphery. At the surface, a
trough will be inland of our area. Other than a few remnant
showers in the evening, the overnight period is expected to be
dry. Lows will be in the 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Saturday and Sunday: Aloft, a broad trough will extend from the
North Central United States to the Northeast United States while a
ridge strengthens across the western Atlantic. At the sfc, weak lee
troughing will nudge closer to the region while a front stalls just
north of the area, then retreats north and/or dissipates late
weekend. Few to scattered showers/thunderstorms remain in the
forecast on Saturday, peaking in coverage during the afternoon into
early evening hours. An isolated stronger and/or severe thunderstorm
can not be ruled out, mainly during peak heating. On Sunday, shower
and thunderstorm coverage appears slightly more, mainly due to mid-
lvl vort energy rounding the Atlantic ridge. However, the overall
threat of severe weather will remain quite low. High temps should
peak in the upper 80s/lower 90s Saturday with a light downslope wind
component in place. Temps should be a degree or two cooler on
Sunday, with highs generally peaking in the upper 80s. Low temps
will remain mild both nights, only dipping into the low-mid 70s away
from the coast.
Monday: High pressure will strengthen across the western Atlantic,
while a large cutoff low becomes positioned across the Midwest.
Another round of mid-lvl vort energy should traverse the Southeast
United States along the edge of the Atlantic high, producing another
day of few to scattered showers/thunderstorms during the afternoon
and evening. Precip coverage could need to be increased during the
day should trends persist. Highs should peak in the upper 80s across
most locations.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Deep layer ridging will strengthen across the Southeast United
States through early week, remaining centered across the region. The
pattern will resemble more of a summertime setup, with few to
scattered showers and/or thunderstorms possible each afternoon into
early evening. Heading into late week, the high should gradually
weaken and slowly slide offshore while a trough traverses the
Central United States. This could lead to slightly greater precip
coverage Thursday and Friday, with highest chances of showers and
thunderstorms well inland each day. High temps should remain within
a few degrees of normal throughout the week, becoming slightly
warmer late week (lower 90s). Lows will remain mild, ranging in the
low-mid 70s each night away from the immediate coast.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Tempo MVFR conditions are possible at all terminals between
00Z-02Z, with the worst conditions likely to occur at the JZI
terminal. Otherwise, expect VFR conditions to prevail overnight
and through 00Z Sunday, although there is a risk of flight
restrictions with an afternoon shower/thunderstorm at the terminals
Saturday.
Extended Aviation Outlook: Brief flight restrictions are possible at
CHS/JZI/SAV terminals each day, mainly with afternoon showers and/or
thunderstorms.
&&
.MARINE...
This Evening and Tonight: A few gusts to 25 kt are possible
across the extreme northeastern portion of the Charleston waters
early this evening, but coverage and duration is quite small to
support a Small Craft Advisory. Overnight, a surface trough
will prevail inland. Winds should veer with time, easing to
10-15 kt after midnight. Seas should subside to 2-3 ft within 20
nm and 3-4 ft for the GA waters beyond 20 nm after midnight.
Saturday through Wednesday: A weak front will attempt to approach
the area from the north this weekend, likely stalling and/or
retreating back north heading into early next week. Otherwise, high
pressure will strengthen across the western Atlantic, likely
resulting in winds/seas that remain below small craft advisory
levels late weekend and through early next week. In general,
southeast to southwest winds should peak around 10-15 kt. Seas will
average between 2-4 ft, highest across offshore Georgia waters.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...DPB
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Jul 9, 2:19 AM EST, 16 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
319 AM EDT Fri Jul 9 2021
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-100730-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
319 AM EDT Fri Jul 9 2021
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 5:00 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
600 PM EDT Fri Jul 9 2021
GAZ087-088-099>101-SCZ042-092230-
Bulloch-Jenkins-Candler-Screven-Effingham-Hampton-
600 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS, CANDLER, EFFINGHAM AND HAMPTON COUNTIES...
At 600 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Butts, or 7 miles southwest of Millen,
moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Statesboro, Metter, Millen, Sylvania, Butts, Brooklet, Portal and
Hiltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8222 3242 8220 3252 8215 3256 8208
3254 8203 3260 8200 3266 8208 3277 8212
3291 8167 3256 8131 3227 8197 3233 8224
TIME...MOT...LOC 2200Z 302DEG 19KT 3271 8201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 5:03 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Charleston SC
603 PM EDT Fri Jul 9 2021
SCZ043>045-092230-
Inland Berkeley-Inland Colleton-Dorchester-
603 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON, BERKELEY
AND DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 602 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Dorchester, or 8 miles north of Givhans
Ferry State Park, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Moncks Corner, Saint George, Givhans Ferry State Park,
Dorchester, Ridgeville, Saint Stephen and Cottageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3349 7995 3343 7987 3340 7985 3338 7979
3332 7974 3330 7968 3285 8046 3319 8077
3333 8050 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2202Z 302DEG 19KT 3316 8040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 5:18 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
618 PM EDT Fri Jul 9 2021
SCZ040-042-092245-
Allendale-Hampton-
618 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND ALLENDALE
COUNTIES...
At 618 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Luray, or near Lake Warren State Park,
moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hampton, Lake Warren State Park, Varnville, Estill, Brunson, Gifford,
Furman and Scotia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 8141 3300 8112 3282 8091 3257 8130
TIME...MOT...LOC 2218Z 307DEG 23KT 3279 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 5:34 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Charleston SC
634 PM EDT Fri Jul 9 2021
GAZ088-SCZ042-092300-
Screven-Hampton-
634 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND HAMPTON
COUNTIES...
At 634 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hunters, or 7 miles east of Sylvania, moving
southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Sylvania, Newington, Oliver, Woodcliff, Altman, Captolo and Hunters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 8142 3278 8143 3277 8142 3277 8143
3275 8140 3275 8138 3259 8131 3257 8135
3259 8139 3251 8153 3249 8155 3251 8159
3262 8177 3284 8180
TIME...MOT...LOC 2234Z 310DEG 22KT 3271 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:01 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
701 PM EDT Fri Jul 9 2021
SCZ042-047-092330-
Inland Jasper-Hampton-
701 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...
At 700 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Scotia, or 10 miles southwest of Lake Warren
State Park, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Estill, Furman, Scotia, Coosawhatchie, Lena, Tarboro, Grays and
Garnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 8085 3261 8085 3243 8116 3275 8138
3284 8103
TIME...MOT...LOC 2300Z 304DEG 12KT 3270 8125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 9, 6:28 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
728 PM EDT Fri Jul 9 2021
SCZ042-043-047>049-100000-
Coastal Colleton-Inland Jasper-Hampton-Beaufort-Inland Colleton-
728 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON,
COLLETON AND JASPER COUNTIES...
At 728 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hendersonville, or 7 miles northeast of
Yemassee, moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Walterboro, Yemassee, Hendersonville, Green Pond, Gardens Corner,
Sheldon, Early Branch and Ashepoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3299 8067 3278 8045 3255 8081 3259 8084
3259 8083 3266 8087 3265 8089 3276 8097
TIME...MOT...LOC 2328Z 329DEG 17KT 3279 8078
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NED